Oklahoma, 2010Flash Flooding and Damaging Winds in Oklahoma, July 6, 2010
July 6, 2010 · NWS TSA · 10 events in 6 counties and zones
Isolated strong winds and flooding conditions occurred across portions of northeast Oklahoma in conjunction with a weak stationary front and surface outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong winds and flooding conditions occurred across portions of northeast Oklahoma in conjunction with a weak stationary front and surface outflow boundaries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 6, 5:28 AM CST, 47 minutes earlier.
Area forecast discussion, Jul 6, 5:28 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
628 AM CDT TUE JUL 6 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
MOISTURE PLUME WILL REMAIN OVER THE AREA WITH QUITE A BIT OF MID
LEVEL CLOUDINESS AS A RESULT. SCATTERED...MAINLY AFTERNOON...
CONVECTION WILL DEVELOP WITHIN THE MOIST AXIS. MVFR VISIBILITES IN
LIGHT FOG MAY DEVELOP LATE TONIGHT AT KFYV AND KXNA...AND SOME LOW
CLOUDINESS MAY ALSO WORK INTO SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS TOWARDS MORNING.
&&
.PREV DISCUSSION... /ISSUED 300 AM CDT TUE JUL 6 2010/
DISCUSSION...
ISOLATED SHOWERS HAVE DEVELOPED THIS MORNING ACROSS
NORTHEAST OKLAHOMA IN THE VICINITY OF A WEAK SURFACE
TROF THAT EXTENDS SOUTHWEST OKLAHOMA INTO NORTHEAST
OKLAHOMA. A 30 KNOT LOW LEVEL JET AND A WEAK MID-LEVEL
SHORTWAVE ARE ALSO PROVIDING THE LIFT NECESSARY TO PRODUCE
THE SHOWERS. WOULD EXPECT THIS SHOWER ACTIVITY TO CONTINUE
FOR THE NEXT SEVERAL HOURS WITH A FEW THUNDERSTORMS ALSO
POSSIBLE.
MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND INTO TONIGHT AS THE TROPICAL PLUME REMAINS OVERHEAD AND THE
MID-LEVEL SHORTWAVE BECOMES MORE OF A SHEAR AXIS THAT STRETCHES
FROM THE UPPER MID-WEST TO CENTRAL OKLAHOMA.
SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE
WORK WEEK AS THE WEATHER PATTERN REMAINS UNSETTLED. THE AREA WILL
CONTINUE TO BE INFLUENCED BY THE TROPICS AS MOISTURE ASSOCIATED
WITH A COMPACT AREA OF LOW PRESSURE OVER SOUTH-CENTRAL LOUISIANA
SURGES INTO THE AREA ON WEDNESDAY WHICH WILL STILL BE UNDER THE
INFLUENCE OF THE SEEMINGLY EVER PRESENT TROPICAL PLUME WHICH STRETCHES
FROM MEXICO TO THE UPPER MID-WEST. A COLD FRONT LOOKS TO MOVE THROUGH
THE REGION THURSDAY INTO FRIDAY.
WILL GO WITH LOWER POPS OVER THE WEEKEND. HOWEVER...THE FRONTAL
BOUNDARY THAT MOVED THROUGH LATE WEEK WILL RETURN BACK TO THE
NORTH AS A WARM FRONT OVER THE WEEKEND.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...05
Hazardous weather outlook, Jul 6, 4:13 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT TUE JUL 6 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT TUE JUL 6 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
DEEP TROPICAL MOISTURE AND WEAK WIND FIELDS ALOFT WILL COMBINE TO
RESULT IN SCATTERED...SLOW MOVING THUNDERSTORMS ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY THIS AFTERNOON AND EARLY
EVENING. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE
DUE TO THE SLOW STORM MOTIONS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
LITTLE CHANGE WILL OCCUR THROUGH THE PERIOD WITH DEEP TROPICAL
MOISTURE LIKELY TO REMAIN IN PLACE INTO THE WEEKEND. THE GREATEST
THREAT OF MORE WIDESPREAD HEAVIER RAINFALL MAY BE ON THURSDAY AS A
STORM SYSTEM CURRENTLY IN SOUTHERN LOUISIANA DRIFTS NORTHWEST
ENHANCING THE TROPICAL MOISTURE EVEN FURTHER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Thunderstorm Wind, Nowata
- When
- July 6, 6:15 AM CST
- Where
- Nowata County, 2 mi ENE of South Coffeyville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.991, -95.587
Power lines were blown down and a barn collapsed at County Road 1 and 416 due to strong thunderstorm wind.
Flash Flood, Washington
- When
- July 6, 12:40 PM CST to 4:45 PM CST
- Where
- Washington County, 1 mi NW of Bartlesville to 2 mi SW of Bartlesville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.760, -96.013
Significant street flooding occurred in Bartlesville due to heavy rains.
Flash Flood, Nowata
- When
- July 6, 1:00 PM CST to 4:45 PM CST
- Where
- Nowata County, 2.14 mi NE of Lenapah to 3.92 mi SE of Lenapah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.873, -95.604
Highway 10 and several rural roads were covered by high water.
Flash Flood, Ottawa
- When
- July 6, 1:25 PM CST to 5:45 PM CST
- Where
- Ottawa County, 1 mi NW of Miami to 1 mi SW of Miami
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.890, -94.893
Approximately 2 inches of rain fell between 2 pm and 3 pm, resulting in flooding of city streets. Several streets were closed.
Flash Flood, Washington
- When
- July 6, 1:30 PM CST to 4:45 PM CST
- Where
- Washington County, 1 mi NW of Bartlesville to 2 mi SW of Bartlesville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.760, -96.013
A couple of homes were flooded and two day care centers were evacuated due to high water from heavy rainfall.
Flash Flood, Washington
- When
- July 6, 1:30 PM CST to 4:45 PM CST
- Where
- Washington County, 3 mi E of Bartlesville to 3.99 mi ESE of Bartlesville
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.750, -95.946
A portion of Highway 60 east of Bartlesville was closed due to high water.
Thunderstorm Wind, Tulsa
- When
- July 6, 2:10 PM CST
- Where
- Tulsa County, 1.54 mi SSE of Bozarth
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.061, -96.006
Strong thunderstorm wind blew down large tree limbs near 71st Street South and Highway 75.
Flash Flood, Mayes
- When
- July 6, 3:00 PM CST to 5:45 PM CST
- Where
- Mayes County, 2.13 mi WSW of Langley to 1.84 mi WNW of Spavinaw
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.461, -95.087
Heavy rains resulted in water covering rural roads between Spavinaw and Langley.
Flash Flood, Tulsa
- When
- July 6, 3:00 PM CST to 6:30 PM CST
- Where
- Tulsa County, 1.58 mi NW of Tulsa R L Jones Arpt to 1.38 mi NW of Tulsa R L Jones Arpt
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.048, -95.997
A car was partially washed off the road at 81st Street South and South Elwood Avenue due to water rushing over roadway.
Flash Flood, Pawnee
- When
- July 6, 3:30 PM CST to 7:00 PM CST
- Where
- Pawnee County, 0.23 mi NW of Pawnee to 0.25 mi WNW of Pawnee
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.333, -96.802
Heavy rain flooded rural roads three to six miles south and southwest of Pawnee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Oklahoma, July 6, 20101 death · 6 injured · 56 kt wind · 2 events
- Flash Flood and Coastal Flood in Louisiana, July 6 to 8, 2010$500,000 · 3 events
- Damaging Winds in Texas, July 6, 20105 injured · $60,000 · 61 kt wind · 2 events
- Tornado and Flash Flooding in Nebraska, July 6 to 7, 2010$105,000 · EF0 · 14 events
- Tornadoes and Hail in South Dakota, July 6 to 7, 2010$35,000 · EF0 · 27 events
- Flash Flooding and Damaging Wind in Arkansas, July 6 to 9, 2010$42,000 · 56 kt wind · 3 events
- Hail in Colorado, July 6, 20101.75 in hail · 25 events
- Damaging Winds in Puerto Rico, July 6, 2010$28,000 · 3 events
- Excessive Heat and Heat in Massachusetts, July 6 to 7, 201020 events
- Heat in New York, July 6 to 8, 201019 events
- Wildfire in Pennsylvania, July 6 to 8, 20102 injured · 1 event
- Flash Flood and Hail in South Dakota, July 6 to 7, 20101.25 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252033, 252061, 252066, 252035, 252055, 252068, 252070, 252043, 252072, 252075.